- Open Access
Hybrid shrinking iterative solutions to convex feasibility problems for countable families of relatively nonexpansive mappings and a system of generalized mixed equilibrium problems
© Deng and Qian; licensee Springer. 2014
- Received: 22 February 2014
- Accepted: 13 June 2014
- Published: 22 July 2014
We propose a new hybrid shrinking iterative scheme for approximating common elements of the set of solutions to convex feasibility problems for countable families of relatively nonexpansive mappings of a set of solutions to a system of generalized mixed equilibrium problems. A strong convergence theorem is established in the framework of Banach spaces. The results extend those of other authors, in which the involved mappings consist of just finitely many ones.
MSC:47H09, 47H10, 47J25.
- relatively nonexpansive mappings
- hybrid iteration scheme
- convex feasibility problems
- generalized mixed equilibrium problems
where denotes the metric projection from a Hilbert space H onto a closed convex subset K of H and proved that the sequence converges strongly to . A projection onto the intersection of two half-spaces is computed by solving a linear system of two equations with two unknowns (see [, Section 3]).
whose set of solutions is denoted by .
The equilibrium problem is a unifying model for several problems arising in physics, engineering, science optimization, economics, transportation, network and structural analysis, Nash equilibrium problems in noncooperative games, and others. It has been shown that variational inequalities and mathematical programming problems can be viewed as a special realization of the abstract equilibrium problems. Many authors have proposed some useful methods to solve the EP (equilibrium problem), GEP (generalized equilibrium problem), MEP (mixed equilibrium problem), and GMEP.
and proved that the sequence converges strongly to .
Inspired and motivated by the studies mentioned above, in this paper, we use a modified hybrid iteration scheme for approximating common elements of the set of solutions to convex feasibility problem for a countable families of relatively nonexpansive mappings, of set of solutions to a system of generalized mixed equilibrium problems. A strong convergence theorem is established in the framework of Banach spaces. The results extend those of the authors, in which the involved mappings consist of just finitely many ones.
exists for each . E is said to be uniformly smooth if the limit (2.3) is attained uniformly for .
Lemma 2.1 
for all and .
If and , then , .
For , if and only if .
Lemma 2.2 
for all .
Lemma 2.3 
Let E be a uniformly convex and smooth Banach space and let and be two sequences of E. If , where ϕ is the function defined by (1.4), and either or is bounded, then .
If E is uniformly smooth, then J is uniformly continuous on each bounded subset of E.
If E is reflexive and strictly convex, then is norm-weak-continuous.
If E is a smooth, strictly convex and reflexive Banach space, then the normalized duality mapping is single valued, one-to-one, and onto.
A Banach space E is uniformly smooth if and only if is uniformly convex.
Each uniformly convex Banach space E has the Kadec-Klee property, i.e., for any sequence , if and , then as .
Lemma 2.5 
for all and with .
Lemma 2.6 
where denotes the maximal integer that is not larger than x.
, ; ;
; and ;
Then converges strongly to , where is the generalized projection from C onto F.
and () both are closed and convex subsets in C.
(II) F is a subset of .
where is a continuous strictly convex function with .
It then immediately follows from (3.31) and (3.32) that for each and hence .
which implies that since , and hence as . This completes the proof. □
Remark 3.2 Note that the algorithm (3.1) is based on the projection onto an intersection of two closed and convex sets. We first give an example  of how to compute such a projection onto the intersection of two half-spaces.
converges strongly to .
Since the algorithm (3.1) involves the projection onto the intersection of two convex sets not necessarily half-spaces, we next give an example  to explain and illustrate how the projection is calculated in the general convex case.
for with initial values and for . If , then converges to , where , .
Note Another iterative method termed HAAR (Haugazeau-like Averaged Alternating Reflections) for finding the projection onto intersection of finitely many closed convex sets in a Hilbert space can be found in [, Remark 3.4(iii)].
The so-called convex feasibility problem for a family of mappings is to find a point in the nonempty intersection .
Note Although the problem mentioned above is indeed a convex feasibility problem, it is mainly referred to the finite case.
Let E be a smooth, strictly convex, and reflexive Banach space, and C be a nonempty, closed, convex subset of E. Let be a sequence of -inverse strongly monotone mappings, a sequence of lower semi-continuous and convex functions, and a sequence of bifunctions satisfying the conditions:
(A2) θ is monotone, i.e., ;
(A4) the mapping is convex and lower semicontinuous.
whose set of common solutions is denoted by , where denotes the set of solutions to generalized mixed equilibrium problem for , , and .
is a sequence of single-valued mappings;
is a sequence of closed relatively nonexpansive mappings;
, ; ;
; and ;
and satisfies the equation (, ). Then converges strongly to , which is some common solution to the convex feasibility problem for and a system of generalized mixed equilibrium problems for .
The authors are very grateful to the referees for their useful suggestions, by which the contents of this article has been improved. This study is supported by the National Natural Science Foundation of China (Grant No. 11061037).
- Butnariu D, Reich S, Zaslavski AJ: Asymptotic behavior of relatively nonexpansive operators in Banach spaces. J. Appl. Anal. 2001, 7: 151–174.MathSciNetGoogle Scholar
- Butnariu D, Reich S, Zaslavski AJ: Weak convergence of orbits of nonlinear operators in reflexive Banach spaces. Numer. Funct. Anal. Optim. 2003, 24: 489–508. 10.1081/NFA-120023869View ArticleMathSciNetGoogle Scholar
- Censor Y, Reich S: Iterations of paracontractions and firmly nonexpansive operators with applications to feasibility and optimization. Optimization 1996, 37: 323–339. 10.1080/02331939608844225View ArticleMathSciNetGoogle Scholar
- Matsushita S, Takahashi W: A strong convergence theorem for relatively nonexpansive mappings in a Banach space. J. Approx. Theory 2005, 134: 257–266. 10.1016/j.jat.2005.02.007View ArticleMathSciNetGoogle Scholar
- Mann WR: Mean value methods in iteration. Proc. Am. Math. Soc. 1953, 4(3):506–510. 10.1090/S0002-9939-1953-0054846-3View ArticleGoogle Scholar
- Reich S: Weak convergence theorems for nonexpansive mappings in Banach spaces. J. Math. Anal. Appl. 1979, 67(2):274–276. 10.1016/0022-247X(79)90024-6View ArticleMathSciNetGoogle Scholar
- Bauschke HH, Matoušková E, Reich S: Projection and proximal point methods: convergence results and counterexamples. Nonlinear Anal., Theory Methods Appl. 2004, 56(5):715–738. 10.1016/j.na.2003.10.010View ArticleGoogle Scholar
- Genel A, Lindenstrauss J: An example concerning fixed points. Isr. J. Math. 1975, 22(1):81–86. 10.1007/BF02757276View ArticleMathSciNetGoogle Scholar
- Nakajo K, Takahashi W: Strong convergence theorems for nonexpansive mappings and nonexpansive semigroups. J. Math. Anal. Appl. 2003, 279(2):372–379. 10.1016/S0022-247X(02)00458-4View ArticleMathSciNetGoogle Scholar
- Solodov MV, Svaiter BF: Forcing strong convergence of proximal point iterations in a Hilbert space. Math. Program., Ser. A 2000, 87(1):189–202.MathSciNetGoogle Scholar
- Plubtieng S, Ungchittrakool K: Strong convergence theorems for a common fixed point of two relatively nonexpansive mappings in a Banach space. J. Approx. Theory 2007, 149: 103–115. 10.1016/j.jat.2007.04.014View ArticleMathSciNetGoogle Scholar
- Martinez-Yanes C, Xu HK: Strong convergence of the CQ method for fixed point iteration processes. Nonlinear Anal. 2006, 64: 2400–2411. 10.1016/j.na.2005.08.018View ArticleMathSciNetGoogle Scholar
- Su Y, Qin X: Monotone CQ iteration processes for nonexpansive semigroups and maximal monotone operators. Nonlinear Anal., Theory Methods Appl. 2008, 68(12):3657–3664. 10.1016/j.na.2007.04.008View ArticleMathSciNetGoogle Scholar
- Alber YI: Metric and generalized projection operators in Banach spaces: properties and applications. In Theory and Applications of Nonlinear Operators of Accretive and Monotone Type. Edited by: Kartosator AG. Dekker, New York; 1996:15–50.Google Scholar
- Kohsaka F, Takahashi W: Block iterative methods for a finite family of relatively nonexpansive mappings in Banach spaces. Fixed Point Theory Appl. 2007., 2007: Article ID 21972Google Scholar
- Kamimura S, Takahashi W: Strong convergence of a proximal-type algorithm in a Banach space. SIAM J. Optim. 2002, 13: 938–945. 10.1137/S105262340139611XView ArticleMathSciNetGoogle Scholar
- Cioranescu I: Geometry of Banach Spaces, Duality Mappings and Nonlinear Problems. Kluwer Academic, Dordrecht; 1990.View ArticleMATHGoogle Scholar
- Zhou HY, Guo GT, Hwang HJ, Cho YJ: On the iterative methods for nonlinear operator equations in Banach spaces. Panam. Math. J. 2004, 14: 61–68.MathSciNetGoogle Scholar
- Deng W-Q, Bai P: An implicit iteration process for common fixed points of two infinite families of asymptotically nonexpansive mappings in Banach spaces. J. Appl. Math. 2013., 2013: Article ID 602582Google Scholar
- Bauschke HH, Combettes PL, Luke DR: A strongly convergent reflection method for finding the projection onto the intersection of two closed convex sets in a Hilbert space. J. Approx. Theory 2006, 141: 63–69. 10.1016/j.jat.2006.01.003View ArticleMathSciNetGoogle Scholar
- Haugazeau, Y: Sur les Inéquations Variationnelles et la Minimisation de Fonctionnelles Convexes, Thèse, Université de Paris, France (1968)Google Scholar
- Boyle JP, Dykstra RL: A method for finding projections onto the intersections of convex sets in Hilbert spaces. Lecture Notes in Statistics 37. Advances in Order Restricted Statistical Inference 1986, 28–47.View ArticleGoogle Scholar
- Zhang SS: The generalized mixed equilibrium problem in Banach space. Appl. Math. Mech. 2009, 30: 1105–1112. 10.1007/s10483-009-0904-6View ArticleGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly credited.